Thunderstorm Wind, Vermillion
- When
- June 15, 12:34 PM EST to 12:35 PM EST
- Where
- Vermillion County, Cayuga
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.933, -87.450
Thunderstorms moved across west central and southeastern parts of the Indianapolis CWA with 1 hail report at Montezuma and reports of power lines down in Cayuga. Near 4 inches of rain fell across a large part of Jennings county causing widespread flash flooding including reports of people rescued in cars.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Thunderstorms moved across west central and southeastern parts of the Indianapolis CWA with 1 hail report at Montezuma and reports of power lines down in Cayuga. Near 4 inches of rain fell across a large part of Jennings county causing widespread flash flooding including reports of people rescued in cars.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 15, 3:15 AM EST, 9 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 315 AM EST WED JUN 15 2004 .DISCUSSION...WHETHER TO CONTINUE FLOOD WATCH...POPS AND TIMING OF THUNDERSTORMS CONTINUE TO BE MAIN FORECAST ISSUES. MODELS INDICATE THERE SHOULD BE QUITE A BIT OF RAIN GOING ON IN OUR SOUTH. BUT LAST SEVERAL HOURS THERE HAVE ONLY BEEN LIGHT SHOWERS ACROSS SOUTHERN INDIANA WITH A SMALL AREA OF THUNDERSTORMS OVER WESTERN KENTUCKY. GIVEN WHATS GOING AND THAT MODELS DRY THINGS OUT SOME LATER TODAY AND EARLY TONIGHT...I HAVE DOUBTS THERE WILL BE ENOUGH RAIN TO KEEP FLOOD WATCH GOING. HOWEVER WITH ONE HOUR FLASH FLOOD GUIDANCE VALUES LESS THAN AN INCH...PRECIPITABLE WATER AMOUNTS AROUND 2 INCHES AND HPC GRAPHICS SHOWING ISOLATED FFA POTENTIAL WILL CONTINUE FLOOD WATCH FOR OUR NORTHERN AND CENTRAL ZONES THROUGH LATE WEDNESDAY NIGHT. IN THE SHORT TERM MODELS ARE IN GENERAL AGREEMENT. HOWEVER MESOETA PRECIP FIELDS MATCH UP BETTER WITH ONGOING PRECIP EVEN THOUGH ITS AMOUNTS MAY BE A BIT HIGH. SO WILL FOLLOW IT CLOSELY TODAY AND TONIGHT. MODELS MOVE LOW LEVEL LOW PRESSURE TROUGH NORTH ACROSS OUR FORECAST AREA BY EARLY AFTERNOON. WILL KEEP POPS IN LIKELY CATEGORY UNTIL IT MOVES BY AND THEN IN CHANCE CATEGORY ALL BUT FAR NORTHWEST THIS AFTERNOON WHERE IT STILL BE LIKELY. H5 TROUGH MOVES EAST ACROSS OUR REGION PER MODELS TONIGHT AND MODELS SHOW DECENT UVV. THUS POPS ONE AGAIN SHOULD BE IN LIKELY CATEGORY. DYNAMICS MORE IFFY FOR SIGNIFICANT PRECIPITATION THURSDAY AND THURSDAY NIGHT. SO WILL GO ALONG WITH PREVIOUS FORECAST POPS THOSE PERIOD. AVN MOVES A SPURIOUS VORT MAX OUR WAY BY LATE FRIDAY. IT HAS 6 HOUR RAIN AMOUNTS AROUND 3 INCHES...WHILE ETA IS DRY. SINCE OTHER MODELS SHOW PRACTICALLY NOTHING WILL GO WITH DRY ETA FRIDAY AND FRIDAY NIGHT. WILL RAISE MAX TEMPERATURES A LITTLE SOUTH TODAY DUE TO MORE SUN AS DRY SLOT WORKS NORTH INTO OUR FORECAST AREA. ALSO WILL TEMPERATURES A FEW DEGREES FRIDAY AND SATURDAY PER NEW MODEL DATA. ONLY MINOR CHANGES MADE TO REST OF FORECAST. && .IND WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH WED AND WED NIGHT NORTHERN 2/3 OF CWA. && JEH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 555 AM EST TUE JUN 15 2004 INZ021-028>031-035>049-054>057-161100- BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HANCOCK-HENDRICKS- HENRY-HOWARD-JOHNSON-MADISON-MARION-MONTGOMERY-MORGAN-PARKE-PUTNAM- RANDOLPH-RUSH-SHELBY-TIPPECANOE-TIPTON-VERMILLION-WARREN- 555 AM EST TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN PART OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. EVEN THOUGH A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS OR BRIEF HEAVY RAINFALL...SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT. FLOODING WILL CONTINUE ALONG SOME RIVERS AND CREEKS...INCLUDING SECTIONS OF THE WABASH AND WHITE RIVERS.. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY...THURSDAY...AND ALSO SATURDAY AFTERNOON AND SATURDAY NIGHT. LOCALLY HEAVY RAINFALL MAY OCCUR BOTH WEDNESDAY AND THURSDAY. THERE IS ALSO A SLIGHT CHANCE FOR SEVERE WEATHER WEDNESDAY AND THURSDAY. FLOODING WILL CONTINUE ALONG SOME RIVERS AND CREEKS. SEE THE LATEST RIVER FORECASTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. THERE IS A SLIGHT CHANCE OF SPOTTER ACTIVATION WEDNESDAY AND THURSDAY. INZ051>053-060>065-067>072-161100- BARTHOLOMEW-BROWN-CLAY-DAVIESS-DECATUR-GREENE-JACKSON-JENNINGS-KNOX- LAWRENCE-MARTIN-MONROE-OWEN-SULLIVAN-VIGO- 555 AM EST TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN PART OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A FEW MAY THUNDERSTORMS MAY CONTAIN GUSTY WINDS OR BRIEF HEAVY RAINFALL...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT. FLOODING WILL CONTINUE ALONG SOME RIVERS AND CREEKS...INCLUDING SECTIONS OF THE WABASH AND WHITE RIVERS.. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY...THURSDAY...EARLY FRIDAY..AND ALSO SATURDAY AFTERNOON AND SATURDAY NIGHT. LOCALLY HEAVY RAINFALL MAY OCCUR BOTH WEDNESDAY AND THURSDAY. AN ISOLATED SEVERE STORM IS POSSIBLE BOTH WEDNESDAY AND THURSDAY. FLOODING WILL CONTINUE ALONG SOME RIVERS AND CREEKS. SEE THE LATEST RIVER FORECASTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. THERE IS A SLIGHT CHANCE OF SPOTTER ACTIVATION WEDNESDAY AND THURSDAY. EH
The Indianapolis radar (KIND), 103 km away, was scanning. The volume nearest the first event began at 17:34 UTC.
2 flash flood, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407213, 5407212, 5407214, 5407215.